I had a SAH on 1/14 and was released on 1/16. No dizzy episodes in the hospital at all. First morning home I woke up and had the worst time with dizziness prior to getting out of bed (or even moving side to side IN bed). Took a while for my head to clear up but I tried to focus straight ahead.
Has been happening each day (with less frequency) but I feel sort of "off balance". Even when getting up out of my recliner for a stroll down the hallway during the day.
I take BP medication and have been monitoring myself and all is ok with that. I have been flooding myself with water, juice etc.
Even had 2 small BM's and peeing just fine. I am eating (although not as much as normal but healthy)
Should I be concerned about this dizziness? I am due to go in tomorrow to get my staples removed and feel silly telling my doctor.
Are you on medication for pain or anything? I am on very strong pain killers because of a med dependancy issue, and I have just chalked my spells up to that. But I am staying in bed alot and am being waited on hand and foot by my dh so I'm doing better. Maybe you should stay down a little bit more?
I'd be sure to tell your Dr this when you go and see him tomorrow. I had a few spells like this also. A couple of times I got to the point of just about passing out and one time I actually did pass out. I told my Dr. about this and she wasn't sure what caused it. I have controlled HBP too and my Family Dr had to end up changing my HBP meds at about one month post op because the ones I was on weren't working and I'd been on them for six years. So, I"m not sure if this had anything to do with my dizzy spells or not.
No pain medications..well just 2 Advil every 6 hours (down from 3 Advil per doctor every 6 hours). I didnt have anything strong in the hospital either, just Toradal? and then straight to Advil when home.
Thanks for the replies. Its a very weird sensation and I am just puzzled as to WHY? this is happening since I returned home. My husband gave me an extra pillow to elevate my head a bit last night and it did help a bit.
I've also been waking up soaking wet in sweat too (and I did keep my ovaries but from what I"ve been reading..maybe they are just a bit 'sleepy' from the surgery?)
I had dizzy spells due to the fact that I hemmoraged and lost a lot of blood. Do you have a fever? You must tell your doctor. Do not worry how silly you sound. Maybe it is the pain killers or the fading ends of the anesthetic. It could just be your body adjusting to your big surgery. Let us know what your doctor says. Take care of yourself. connie
Hi i too started getting dizzy after my hyst. I didn't start till about week 3. I passed out twice and went to ER they checked for blood clots. Everything was negative. The dizzyness continued so they sent me to my family doc. My blood pressure was high (I have always had very low BP, average 90/60). Now my average is 160/110. I also started having a new arrythmia (had one that was fixed before hyst.) They are blaming these for my dizzyness and started me on 50mlg of atenol a day. So far it helps but its not 100% better. Dizzyness especially if you lost conciosness should be evauated by a doctor. Please see your doc and let him decide what you should do.
Dizzy spells are not good. They could be due to medication (which you say you're not taking), a reaction to the anesthesia, blood clots, high blood pressure (which you say you are monitoring), anemia, ...... none of these things are good. Call your doctor and make sure he/she knows this is going on.
You're only six days post op so of course getting up is still difficult. But I don't think it's normal to be lightheaded unless you are taking pain killers. Call your doctor, it will make the rest of us feel better. And let us know.
Thanks for all the replies. I have a doctor appt. tomorrow morning at 9:00 am. I will be sure to tell her about my dizziness. I just can't figure out why it started once I came home..but I will make sure she hears my concern.
I'm still afraid to shower by myself so I waited till my husband came home from work. Today was my first day alone and I didnt go to far away from my recliner other than to take little walks every 2 hours down my hallway.
Well back from the doctors and my staples are gone. She left in 2 external sutures and I have to go back next week to have them removed.
I mentioned my dizziness and also the night sweats (I still have my ovaries)
She didnt come up for an explanation for the dizziness...my bloodtests are showing that I am not anemic. Said perhaps it could be a reaction to the Advil but more likely just affects of anesthesia still working its way out.
My nightsweats (well I have had them for a long time as PMS symptoms) she said that is probably what is going on (I only have 1 functioning ovary..the other one is very small and doesnt ovulate) After looking at the calendar I realize I am only a few days away from when "Aunt Flo" would be rearing her ugly head..so that is probably the reason for the sweats.
Anyhow I feel so much better with those staples out. My activity is still limited and most frustrating to me is not being able to dry my feet off after a shower..LOL! But DH doesnt seem to mind drying me off in the evenings..poor guy but after almost 25 yrs of marriage we've been through it all and then some.